MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1723
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Codes Tissue Damage (2104); Blood Loss (2597)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a thoracoscopic right upper large area resection (pa1+2c), at the first sealing, sealing was performed without ligation, at that time there was no problem, but major bleeding occurred from the same location after 5 minutes.The video was checked, the product was not dirty, and it was not tensioned.Dissection distance was enough, the product was used at the slightly root side of the center of the jaws.And after sealing, the same location was not touched at all.The sealing was a fast seal for about 1 second.When checking the video, it was noticed that both sides of the jaws were burned, but it seemed like it was not sealed only inside the jaw.There was tissue damage and tissue repair were necessary to stop the bleeding by fibrin sealant patch.More than 500 cc of bleeding occurred because of the issue, but no blood transfusion was required.There was no re-grasp alert, and there was a sealing tone and end tone.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8058714
Report Number1717344-2018-01469
Device Sequence Number16842073
Product Code GEI
UDI-Device Identifier10884521181588
UDI-Public10884521181588
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1723
Device Catalogue NumberLF1723
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2018
Initial Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;